Self-adjoint curl operators - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Annali di Matematica Pura ed Applicata Year : 2012

Self-adjoint curl operators


We study the exterior derivative as a symmetric unbounded operator on square integrable 1-forms on a 3D bounded domain $D$. We aim to identify boundary conditions that render this operator self-adjoint. By the symplectic version of the Glazman-Krein-Naimark theorem this amounts to identifying complete Lagrangian subspaces of the trace space of H(curl) equipped with a symplectic pairing arising from the $\wedge$-product of 1-forms on $\partial D$. Substantially generalizing earlier results, we characterize Lagrangian subspaces associated with closed and co-closed traces. In the case of non-trivial topology of the domain, different contributions from co-homology spaces also distinguish different self-adjoint extension. Finally, all self-adjoint extensions discussed in the paper are shown to possess a discrete point spectrum, and their relationship with curl curl-operators is discussed.
Fichier principal
Vignette du fichier
selfadjoint.pdf (382.72 Ko) Télécharger le fichier
Origin : Files produced by the author(s)

Dates and versions

inria-00527733 , version 1 (13-12-2019)



Ralf Hiptmair, P. Robert Kotiuga, Sébastien Tordeux. Self-adjoint curl operators. Annali di Matematica Pura ed Applicata, 2012, 191 (3), pp.431-457. ⟨10.1007/s10231-011-0189-y⟩. ⟨inria-00527733⟩
190 View
163 Download



Gmail Facebook X LinkedIn More